MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08957
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation = supply chain, pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a transcatheter aortic valve replacement procedure, the tip of a performer introducer was noted to be sharp.Access was obtained in the right femoral artery and resistance was reported upon advancement of the complaint device.Upon removal of the sheath, a sharp, irregular edge was noted at the sheath tip.Resistance was not reported upon removal of the device.The access site was not scarred.Resistance was not encountered upon advancement or removal of an unspecified 6-french diagnostic catheter through the complaint device.A second sheath was opened, prepped, and placed in the patient.Upon completion of the case, the second sheath was removed from the patient.There was no damage noted to the second sheath, and no reported malfunction of that device.Significant bleeding was reported at the access site at the end of the case.Per the reporter, it appeared that the vessel was torn during device insertion, leading to an inability to achieve hemostasis; therefore, a surgical cut-down was performed to repair the femoral artery.The patient was hospitalized to recover from the arterial repair.No part of the complaint device remained in the patient.Blood products were not required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a transcatheter aortic valve replacement procedure, the tip of a performer introducer was noted to be sharp.Access was obtained in the right femoral artery and resistance was reported upon advancement of the complaint device.Upon removal of the sheath, a sharp, irregular edge was noted at the sheath tip.Resistance was not reported upon removal of the device.The access site was not scarred.Resistance was not encountered upon advancement or removal of an unspecified 6-french diagnostic catheter through the complaint device.A second sheath was opened, prepped, and placed in the patient.Upon completion of the case, the second sheath was removed from the patient.There was no damage noted to the second sheath, and no reported malfunction of that device.Significant bleeding was reported at the access site at the end of the case.Per the reporter, it appeared that the vessel was torn during device insertion, leading to an inability to achieve hemostasis; therefore, a surgical cut-down was performed to repair the femoral artery.The patient was hospitalized to recover from the arterial repair.No part of the complaint device remained in the patient.Blood products were not required.Corrected information: d9 investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.The black tip of the sheath was split/torn.A document-based investigation evaluation was performed.No related non-conformances were found on the final lot, and there have been no other reported complaints for this lot number.One relevant non-conformance was noted on a sub-assembly lot; however, all affected product was scrapped and there are 100% inspections in place to capture the non-conformance.The product ifu warns "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that issues related to the procedure contributed to this event, as resistance was encountered upon advancement of the sheath, which is most likely when the damage occurred.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16264691
Report Number1820334-2023-00074
Device Sequence Number19904818
Product Code DYB
UDI-Device Identifier00827002089570
UDI-Public(01)00827002089570(17)251028(10)15043063
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model NumberG08957
Device Catalogue NumberRCFW-14.0-38-30-RB
Device Lot Number15043063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexFemale